Alert archive / Florida / Special Weather Statements in 2025

Special Weather Statement, NWS Melbourne, FL

August 22, 2025Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 22, 2025, 12:21 PM EDT for Okeechobee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2025, 12:21 PM EDT (16:21 UTC)
Expired
Aug 22, 2025, 12:45 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
50

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 406 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
406 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

075 
WWUS82 KMLB 221621
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT Fri Aug 22 2025
 
FLZ058-259-264-221645-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
1221 PM EDT Fri Aug 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES THROUGH 1245
PM EDT...

At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Buckhead Ridge, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek, and
Okee Tantie Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

&&

LAT...LON 2716 8071 2721 8079 2720 8083 2714 8087
      2717 8088 2717 8091 2719 8091 2720 8094
      2722 8095 2722 8097 2723 8099 2725 8098
      2727 8100 2745 8075 2712 8056 2711 8066
TIME...MOT...LOC 1620Z 247DEG 18KT 2720 8088 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Haley

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 6:04 AM EDT, 6 hours 17 minutes earlier. Its key messages:

  • Issued at 304 AM EDT Fri Aug 22 2025
  • A HIGH Risk of deadly rip currents and rough surf will persist at area beaches today and into this weekend. Do not enter the Ocean!
  • Offshore flow and a moist airmass will lead to higher shower and storm chances (~70-80%) during the afternoon and early evening hours today and into the weekend.
  • Poor boating conditions will linger over the gulf stream waters today and Saturday, with hazardous conditions near inlets during the outgoing tide.
Area forecast discussion, Aug 22, 6:04 AM EDT, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
604 AM EDT Fri Aug 22 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 304 AM EDT Fri Aug 22 2025

- A HIGH Risk of deadly rip currents and rough surf will persist
  at area beaches today and into this weekend. Do not enter the
  Ocean!

- Offshore flow and a moist airmass will lead to higher shower
  and storm chances (~70-80%) during the afternoon and early
  evening hours today and into the weekend.

- Poor boating conditions will linger over the gulf stream waters
  today and Saturday, with hazardous conditions near inlets during
  the outgoing tide.

&&

.PREVIOUS DISCUSSION...
Issued at 304 AM EDT Fri Aug 22 2025

Today-Sunday...A wetter pattern will continue today and into the
weekend as a weak front pushes southward and eventually stalls
across north Florida into the weekend. This will keep the Atlantic
ridge axis south of the area, with an offshore (W/SW) flow
persisting across east central Florida. The front will also focus a
moist airmass across the region, with PW values 2.0-2.3 inches.
Scattered to numerous showers and storms will develop and push
eastward across east central Florida and offshore each afternoon and
evening. Rain chances remain high, up to 70-80 percent today and
around 70 percent Saturday and Sunday.

Similar to yesterday, some lingering pockets of drier air aloft
may still lead to some stronger storms each day, producing
frequent lightning strikes, strong wind gusts to 45-55 mph, and
heavy downpours. However, a very low threat will exist for a
severe storm or two, producing localized damaging wind gusts to 60
mph. Also, can't completely rule out a funnel cloud or brief
tornado with any storms that can interact or develop along the
stalled sea breeze near the coast, mainly south of the Cape this
afternoon. Locally heavy rainfall of 1-3 inches will occur with
any heavier showers/storms. Repeated rounds of heavier rainfall
into the weekend could increase the threat of mostly minor
flooding issues. A Marginal Risk of excessive rainfall exists near
to NW of the I-4 corridor on Saturday and north of Treasure Coast
and Okeechobee County Sunday.

Higher coverage of showers and storms and cloud cover should limit
highs to near normal values in the low 90s most locations, but could
still see a few spots along the coast reach the mid 90s this
afternoon. Humid conditions will still lead to peak heat index
values around 102-107 degrees each afternoon, before
convection/cloud cover increases across the area.

Monday-Thursday...Stalled front will linger across north Florida
early this week and potentially shift southward into central
Florida into the middle of next week. This will continue above
normal rain chances across the region, with PoPs as high as
60-70%. An offshore flow will continue to transport scattered to
numerous showers and storms across east central Florida and
offshore each afternoon and evening early in the week. However,
steering winds then weaken as front is forecast to move into the
area, giving the sea breeze a better chance to move inland each
afternoon and focusing greatest coverage of showers and storms
inland. A few stronger storms will continue to be possible each
day. Highs remain near to slightly above normal, mostly in the low
90s, but may see mid 90s inland on Tuesday. Peak heat index
values will still continue to range from 102-107 degrees through
at least early next week.

&&

.MARINE...
Issued at 304 AM EDT Fri Aug 22 2025

Today-Sunday...Poor boating conditions will persist across the
gulf stream waters today and into the weekend for lingering seas
up to 6 feet. Otherwise, seas will range from 3-5 feet closer to
the coast. However, long (11-13 sec) period swells will also lead
to hazardous boating conditions at inlets during the outgoing
tides today and through the weekend. A weak front moving southward
and stalling across north Florida will maintain offshore winds
out of the west-southwest for much of the period, but may become
more variable into this afternoon as the east coast sea breeze
tries to form.

Wind speeds forecast to remain below 15 knots. However, a wet
pattern will persist, with scattered to numerous showers and
storms pushing eastward and offshore each afternoon and evening.
Some stronger storms will be possible each day, producing frequent
lightning strikes and gusty winds near or in excess of 34 knots.

Monday-Tuesday...W/SW winds (speeds remaining below 15 knots) will
continue across the waters into early next week, with scattered to
numerous offshore moving showers and storms (some strong) still
occurring each afternoon and evening. Seas will slowly decrease
from 3-5 feet Monday to 2-4 feet Tuesday afternoon.

&&

.AVIATION...
(12Z TAFs)
Issued at 604 AM EDT Fri Aug 22 2025

The signs of an active day underway on the Nature Coast where
showers/storms are making their way off the Gulf. Handled with
VCSH at LEE to start. Elsewhere, VCTS will kick off after midday
through early evening. TEMPOs were required with overall coverage
expected from 60-80%, including at MCO (18-21Z peak timing).
Activity will move west to east, and there remains a low threat of
35+KT gusts. Prevailing winds remain SW/W 5-12 KT, except along
the pinned sea breeze which has the best chance of reaching
VRB/FPR/SUA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  75  89  75 /  80  50  70  40
MCO  93  76  91  76 /  80  40  70  30
MLB  93  76  92  76 /  70  40  70  40
VRB  94  74  93  74 /  70  40  70  40
LEE  88  76  88  76 /  80  50  70  40
SFB  91  76  90  76 /  80  40  70  30
ORL  91  76  90  76 /  80  40  70  30
FPR  94  73  93  73 /  70  40  70  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Weitlich
AVIATION...Heil

In the hours before

Special weather statement, Aug 22, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT Fri Aug 22 2025

FLZ058-259-264-221645-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
1221 PM EDT Fri Aug 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES THROUGH 1245
PM EDT...

At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Buckhead Ridge, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek, and
Okee Tantie Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.

&&

LAT...LON 2716 8071 2721 8079 2720 8083 2714 8087
      2717 8088 2717 8091 2719 8091 2720 8094
      2722 8095 2722 8097 2723 8099 2725 8098
      2727 8100 2745 8075 2712 8056 2711 8066
TIME...MOT...LOC 1620Z 247DEG 18KT 2720 8088

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Haley

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 12:54 PM EDTSpecial Weather StatementMLBBrevard36 min
Aug 22, 12:57 PM EDTSpecial Marine WarningMLB63 min
Aug 22, 1:29 PM EDTSpecial Marine WarningMLB61 min
Aug 22, 1:33 PM EDTSpecial Marine WarningMLB57 min
Aug 22, 2:20 PM EDTSpecial Marine WarningMLB35 min
Aug 22, 3:28 PM EDTSpecial Marine WarningMLB62 min

Nearby

Special Weather Statements in Florida, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.